My sister has brain cancer and just started COUMADIN and also radiation and Chemotherepy pill
Hi MVosicka. Sorry to hear about your sister. Even though she is on chemo and radiation, her doctor must have felt that her risk of not taking the Coumadin was greater than her risk of bleeding. Cancer patients have a high risk of developing blood clots which can be fatal. Patients can take Coumadin safely while on chemo, radiation, or both. Coumadin may or may not interact with the chemo meds. Patients with cancer and receiving chemo will need frequent monitoring of their INR to ensure that they are well protected from blood clots as well as to ensure that they are not receiving too much Coumadin. Often times this test can be done while in the oncologist's office for weekly blood draws. Hopefully, she is also connected to a good anticoagulation clinic that can also monitor her blood levels closely and help answer any questions that she or her family members may have.
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2011 • 1 answer
Posted 3 Apr 2014 • 1 answer
Posted 14 Dec 2015 • 0 answers
Posted 2 Jan 2016 • 1 answer
Posted 2 Nov 2016 • 0 answers